Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Heartburn and Numbness
Jan 25, 2004

Hi

I was hoping you could answer my question on a couple of side effects I am having.

I am taking viramune/emtriva/viread (once a day) and enjoy the convenience and tolerability of it. I also take androgel for low testosterone.

Recently I have been concerned about some chest pain and I also have numbness in the hands and legs, pins and needles. (I guess it might be diagnosed as neuropathy..but my doc said my regimen has low occurance of that??)

SInce I like the regimen, is there anything I can do for the neuropathy? Also, is there a way to minimize side effects from testosterone therapy?

Response from Dr. Henry

HIV drug related neuropathy usually starts in the feet so your symptoms don't fit. If one is experiencing neuropathy some alternative meds might help (see Jon Kaiser's book Healing HIV or the www.daair.org website). Emtriva can cause neuropathy (though at a low rate). Seeing a neurologist to investigate whether something else is going on is often a good idea. The concerns about testoterone use involve the lack of good long term safety data. In women hormone replacement therapy has been extensively evaluated for decades yet controversies persist. For testosterone use in men there is scant data by comparison. It is being pushed aggressively as a life style drug. Whether there are prostate cancer, liver damage, cardiac issues etc over the long term are concerns that need to be addressed. I am not sure which side effects of testosterone you feel you are having-it usually is well tolerated. I monitor a patient's prostate and liver status when I prescribe testoterone. KH



Previous
Therapeutic aspects of cannabis and cannabinoids.
Next
Apoptosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement